Alert archive / California / Wind Advisories in 2016

Wind Advisory 7, NWS Hanford, CA

February 24, 2016

NWS Hanford, CA issued this wind advisory at Feb 24, 2016, 12:34 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2016, 12:34 AM PST (08:34 UTC)
Expired
Feb 24, 2016, 7:24 AM PST
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

971 
WWUS76 KHNX 240834
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1234 AM PST WED FEB 24 2016

CAZ092-095-241645-
/O.NEW.KHNX.WI.Y.0007.160224T0834Z-160224T1800Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BAKERSFIELD...VISALIA...TEHACHAPI...
LAKE ISABELLA
1234 AM PST WED FEB 24 2016

...WIND ADVISORY IN EFFECT FOR AREAS NEAR THE GRAPEVINE UNTIL 10
AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR AREAS NEAR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL
10 AM PST THIS MORNING.

* TIMING...WINDS CONTINUING THROUGH MID MORNING.

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...ALONG INTERSTATE 5 FROM THE JUNCTION OF HIGHWAY 99
  SOUTH TO LEBEC DRIVERS WILL EXPERIENCE GUSTY AND ERRATIC WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
2 follow-up statements
718 
WWUS76 KHNX 241346
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
546 AM PST WED FEB 24 2016

CAZ092-241800-
/O.NEW.KHNX.FG.Y.0012.160224T1346Z-160224T1800Z/
/O.CON.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...BAKERSFIELD...VISALIA
546 AM PST WED FEB 24 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A DENSE FOG
ADVISORY FOR PARTS OF THE SAN JOAQUIN VALLEY...WHICH IS IN EFFECT
UNTIL 10 AM PST THIS MORNING.

* TIMING...LOCAL DENSE FOG WILL CONTINUE TO DEVELOP THROUGH
  SUNRISE AND PERSIST THROUGH MID MORNING. NEAR THE GRAPEVINE WINDS
  CONTINUING THROUGH MID MORNING.

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* VISIBILITY...REDUCED TO LESS THAN 500 FEET ESPECIALLY DOWN THE
  CENTER OF THE SAN JOAQUIN VALLEY.

* IMPACTS...ALONG INTERSTATE 5 FROM THE JUNCTION OF HIGHWAY 99
  SOUTH TO LEBEC DRIVERS WILL EXPERIENCE GUSTY AND ERRATIC WINDS.
  ALONG HIGHWAYS 99...43 AND MANY SECONDARY ROADS DRIVING WILL BE
  HAZARDOUS DUE TO SUDDEN REDUCTION IN VISIBILITY DUE TO FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ089>091-241800-
/O.NEW.KHNX.FG.Y.0012.160224T1346Z-160224T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
546 AM PST WED FEB 24 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A DENSE FOG
ADVISORY FOR LOCAL DENSE FOG...WHICH IS IN EFFECT UNTIL 10 AM PST
THIS MORNING.

* VISIBILITY...LOCAL DENSE FOG WILL CONTINUE TO DEVELOP THROUGH
  SUNRISE AND PERSIST THROUGH MID MORNING.

* IMPACTS...ALONG HIGHWAYS 99...43...198 AND MANY SECONDARY ROADS
  DRIVING WILL BE HAZARDOUS DUE TO SUDDEN REDUCTION IN VISIBILITY
  DUE TO FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.&&

$$

CAZ095-241800-
/O.CON.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
546 AM PST WED FEB 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE GRAPEVINE...

* TIMING...WINDS CONTINUING THROUGH MID MORNING.

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...ALONG INTERSTATE 5 FROM THE JUNCTION OF HIGHWAY 99 
  SOUTH TO LEBEC DRIVERS WILL EXPERIENCE GUSTY AND ERRATIC 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DUDLEY
623 
WWUS76 KHNX 241524
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
724 AM PST WED FEB 24 2016

CAZ092-241630-
/O.CAN.KHNX.FG.Y.0012.000000T0000Z-160224T1800Z/
/O.CAN.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...BAKERSFIELD...VISALIA
724 AM PST WED FEB 24 2016

...DENSE FOG ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

PATCHY DENSE FOG HAS DISSIPATED IN NEARLY ALL LOCATIONS. WINDS
NEAR THE GRAPEVINE HAVE DIMINISHED.

$$

CAZ089>091-241630-
/O.CAN.KHNX.FG.Y.0012.000000T0000Z-160224T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
724 AM PST WED FEB 24 2016

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE DENSE
FOG ADVISORY. 

PATCHY DENSE FOG HAS DISSIPATED IN NEARLY ALL LOCATIONS.

$$

CAZ095-241630-
/O.CAN.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
724 AM PST WED FEB 24 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS NEAR THE GRAPEVINE HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 4:26 PM PST, 8 hours 8 minutes earlier.

Area forecast discussion, Feb 23, 4:26 PM PST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
426 PM PST TUE FEB 23 2016

.UPDATE...UPDATED AIR QUALITY ISSUES.

&&

.SYNOPSIS...
DRY WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS A RIDGE OF
HIGH PRESSURE DOMINATES THE PATTERN. EXCEPT FOR AREAS OF NIGHT AND
MORNING FOG IN THE SAN JOAQUIN VALLEY...SKIES WILL BE MOSTLY CLEAR.
HIGH TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL.

&&

.DISCUSSION...ANOTHER WARM AND DRY DAY IS IN STORE FOR THE CENTRAL
CALIFORNIA INTERIOR. HIGHS WILL TOP OUT IN THE UPPER 60S TO LOW
70S IN THE SAN JOAQUIN VALLEY WITH SIMILAR READINGS IN THE KERN
COUNTY DESERT. A FEW HIGH CLOUDS ARE STREAMING ACROSS THE COUNTY
WARNING AREA AS THE RIDGE REMAINS IN PLACE ACROSS THE WESTERN
CONUS. AT THE MOMENT WE DO HAVE PATCHY DENSE FOG IN THE FORECAST
FOR WEDNESDAY MORNING...HOWEVER THE 20Z HRRR IS SUGGESTING LOWER
SURFACE RH VALUES THAN THIS MORNING. WE WILL KEEP THE PATCHY DENSE
FOG IN THE GRIDS FOR NOW...BUT IT WILL NEED TO BE CAREFULLY
MONITORED OVER THE COURSE OF THE EVENING AND OVERNIGHT.

THE RIDGE WILL CONTINUE TO REMAIN IN CONTROL OF OUR WEATHER
THROUGH MIDWEEK...BUT AN APPROACHING PACIFIC SYSTEM WILL TAKE AIM
ON NORCAL ON FRIDAY AND FRIDAY NIGHT. GFS AND ECMWF SUGGEST SOME
LIGHT PRECIPITATION MAY MAKE ITS WAY INTO YOSEMITE NATIONAL PARK
FRIDAY EVENING AND OVERNIGHT...BUT THE MOST WE CAN REASONABLY EXPECT
ARE MORE HIGH CLOUDS IN THE SOUTHERN SAN JOAQUIN VALLEY. A SECOND
SYSTEM WILL IMPACT NORCAL AGAIN SUNDAY WITH THE RIDGE QUICKLY
REBUILDING OVER CALIFORNIA EARLY NEXT WEEK.

WITH THE NEXT TWO STORM SYSTEMS FORECAST TO SKIRT TO OUR
NORTH...WE CAN CONSEQUENTLY EXPECT BELOW AVERAGE PRECIPITATION FOR
THE CENTRAL CALIFORNIA INTERIOR INTO EARLY MARCH. THIS IS
CONSISTENT WITH THE CLIMATE PREDICTION CENTER'S OUTLOOK HOLDING AT
LEAST THE SOUTHERN HALF OF CALIFORNIA BELOW NORMAL PRECIP FOR DAYS
6-10 AND 8-14. AT THE SAME TIME...CONFIDENCE IS VERY HIGH THAT
ABOVE AVERAGE TEMPERATURES WILL HANG AROUND.

&&

.AVIATION...
AREAS OF MVFR WITH ISOLATED IFR DUE TO FOG AND LOW CEILINGS CAN BE
EXPECTED OVER THE SAN JOAQUIN VALLEY FROM 09Z THRU 18Z TUESDAY.
OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON WEDNESDAY FEBRUARY 24 2016... FIREPLACE/WOOD STOVE BURNING
STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO... KERN... KINGS
AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...BEAN/ROWE
AVN/FW...BEAN/BSO/ROWE
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 5:46 AM PSTDense Fog AdvisoryHNX98 min

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.